Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 235, NWS Midland/Odessa, TX

June 30, 2008Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 30, 2008, 8:40 PM CDT for Terrell County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2008, 8:40 PM CDT (01:40 UTC)
Expired
Jun 30, 2008, 9:03 PM CDT
In force
23 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:36 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 30, 6:36 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
636 PM CDT MON JUN 30 2008

.AVIATION...
SHOWER AND THUNDERSTORM ACTIVITY THIS EVENING IS SOUTH OF TAF SITES
FOR THE MOST PART. FST STILL HAS PRECIP IN THE AREA BUT ATTM DON/T
THINK SITE WILL BE AFFECTED. OVERALL WINDS SHOULD DECREASE TO
LIGHT AND VARIABLE THROUGH THE NIGHT. THE COMBINATION OF WEAK WIND
FIELD AND ABUNDANT SFC MOISTURE FROM RECENT RAINFALL SHOULD AIDE
IN THE DEVELOPMENT OF LOW CIGS ACROSS THE AREA. PEQ...INK...AND
HOB APPEAR TO BE THE ONLY LOCATIONS TO HAVE MVFR IN THE MORNING
HOURS. THESE LOW CLOUDS SHOULD LIFT BY MID MORNING AND SCT MID
LEVEL CLOUDS WILL CONTINUE THROUGH THE DAY. WINDS WILL BECOME
SOUTHEASTERLY AT AROUND 10 KTS AREAWIDE THROUGHOUT THE DAY. VFR
CONDITIONS WILL PREVAIL DURING ALL TIMES BESIDES EARLY MORNING
HOURS.

&&

.PREV DISCUSSION... /ISSUED 241 PM CDT MON JUN 30 2008/

DISCUSSION...
EXPECT RAINFALL TO CONTINUE THROUGHOUT THE REMAINDER OF THE AFTERNOON
ALTHOUGH THE DEVELOPMENTS WILL BECOME MORE SCATTERED AS TIME
MOVES ON. HAVE KEPT THE POPS THIS EVENING AND OVERNIGHT AS MAINLY
SHOWERS AT THIS TIME...WITH ISOLATED THUNDER EMBEDDED AS
CONDITIONS CONTINUE TO SUPPORT MAINLY STRATIFORM TYPE PRECIP WITH
INSTABILITY SORELY LACKING FOR CONVECTION. PWATS OF 1.25 INCHES
CONTINUE TO SUPPORT THE POSSIBILITY OF LOCALIZED HEAVY RAINFALL
AND SOME LOCATIONS COULD STILL SEE FLASH FLOODING PROBLEMS IF
HEAVY SHOWERS PASS OVER...ESPECIALLY LOCATIONS THAT HAVE ALREADY
HAD LARGE AMOUNTS OF RAINFALL OVER THE PAST COUPLE OF DAYS.

MODELS CONTINUE TO INDICATE THE UPPER LEVEL LOW OVER WEST TEXAS
WILL BEGIN TO SLIDE SOUTH AND SOUTHEASTWARD TOWARDS THE GULF OF
MEXICO THROUGH MID WEEK. THIS WILL ALLOW THE UPPER RIDGE LOCATED
OVER THE DESERT SOUTHWEST TO BE THE PRIMARY SYNOPTIC WEATHER
INFLUENCE THROUGH THAT TIME FRAME. MODELS SHOW THIS HIGH TO WOBBLE
AROUND BUT REMAIN PRIMARILY FOCUSED NEAR THE FOUR CORNERS REGION WHICH
COULD BE AN INTERESTING TRANSITION FOR OUR OVERALL WEATHER
PATTERN. CURRENT RAINFALL TRENDS ASSOCIATED WITH THE W TX UPPER
LOW FEATURE WILL BEGIN TO TAPER OFF WITH ITS MOVEMENT. HIGHEST
CHANCE POPS WILL REMAIN CONFINED TO THE PRESIDIO/RIO GRANDE AREAS
FOR THE NEXT 24 HOURS AS THE LOW MOVES SOUTH OF THOSE AREAS.
THEN...WITH THE RIDGE WEST OF THE AREA...EXPECT TO SEE MAINLY
AFTERNOON CONVECTION OVER THE HIGHER MOUNTAIN TERRAINS AS
SOUTHEAST SURFACE WINDS CONTINUE TO MOVE MOISTURE WEST AND
OROGRAPHIC EFFECTS PROVIDE FOCUS FOR THE SHOWER AND THUNDERSTORM
DEVELOPMENTS.

OTHERWISE...EXPECT TO SEE A GRADUAL WARMING TREND THROUGHOUT THE
REMAINDER OF THE WEEK AS WE BEGIN TO SLOWLY DRY OUT. RIGHT
NOW...EXPECT HIGHS TO BE NEAR NORMAL WITH ONLY A HANDFUL OF
LOCATIONS EXPECTED TO NEAR THE TRIPLE DIGIT HEAT.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

99
Hazardous weather outlook, Jun 30, 1:43 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
143 PM CDT MON JUN 30 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
143 PM CDT MON JUN 30 2008 /1243 PM MDT MON JUN 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA
THROUGH TONIGHT... ESPECIALLY ACROSS THE CENTRAL PERMIAN BASIN...
UPPER TRANS PECOS... VAN HORN REGION... AND SOUTHEASTERN NEW
MEXICO. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL WHICH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE
AREA TOMORROW...WITH RAIN CHANCES CONTINUING THROUGH THE REMAINDER
OF THE WEEK FOR THE DAVIS AND GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:19 PM CDTRiver Flood WarningMAFPresidio14 hr
Jun 30, 9:19 PM CDTFlash Flood WarningMAFTerrell3 hr
Jun 30, 9:45 PM CDTRiver Flood WarningMAFPresidio12 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.